AnnaSchneider7777

How long does it take your body to settle down after each tiltration of lamotrigine(lamictal)?

13 posts in this topic

Posted (edited)

I feel like I do when I first start taking an antidepressant? Since I tiltrated up on my lamictal  this time, I have insomnia. I feel just up. Not manic, not nervous or anything like that. I just have a hard time sleeping. Also, I take an antidepressant with it. I'm used to taking the red 25 mg. This time I got green 25 mg pills. Could that have anything to do with it? Or is it just the tiltration of lamictal? What has been your experience? How long did the up feeling last until your body settled on lamictal?

Edited by AnnaSchneider7777
Additional info

Share this post


Link to post
Share on other sites
5 minutes ago, AnnaSchneider7777 said:

I feel like I do when I first start taking an antidepressant? Since I tiltrated up on my lamictal  this time, I have insomnia. I feel just up. Not manic, not nervous or anything like that. I just have a hard time sleeping. Also, I take an antidepressant with it. I'm used to taking the red 25 mg. This time I got green 25 mg pills. Could that have anything to do with it? Or is it just the tiltration of lamictal? What has been your experience? How long did the up feeling last until your body settled on lamictal? My klonopin doesn't even feel like it's working with this tiltration. The lamictal seems to override it.

 

Share this post


Link to post
Share on other sites
32 minutes ago, AnnaSchneider7777 said:

I feel like I do when I first start taking an antidepressant? Since I tiltrated up on my lamictal  this time, I have insomnia. I feel just up. Not manic, not nervous or anything like that. I just have a hard time sleeping. Also, I take an antidepressant with it. I'm used to taking the red 25 mg. This time I got green 25 mg pills. Could that have anything to do with it? Or is it just the tiltration of lamictal? What has been your experience? How long did the up feeling last until your body settled on lamictal?

With Lamictal, it usually took me 4 days to adjust to each dosage increase. As far as side effects, each dose was different. At 25mg, i felt a strange sensation like my head was being being compressed or filled with cotton. At 50mg (and almost every dose increase) I felt itchier & itchier. My skin became dry and I was thirsty. At 75mg I had headaches for a bit. 150mg some blurred vision, bloating & other things. Luckily, I did not have insomnia or sedation at any point. I don't know which formulation you take, but people here seem to prefer the brand to generic for some reason.

1 person likes this

Share this post


Link to post
Share on other sites

Moving to anticonvulsant forum. 

Share this post


Link to post
Share on other sites
1 hour ago, AnnaSchneider7777 said:

I feel like I do when I first start taking an antidepressant? Since I tiltrated up on my lamictal  this time, I have insomnia. I feel just up. Not manic, not nervous or anything like that. I just have a hard time sleeping. Also, I take an antidepressant with it. I'm used to taking the red 25 mg. This time I got green 25 mg pills. Could that have anything to do with it? Or is it just the tiltration of lamictal? What has been your experience? How long did the up feeling last until your body settled on lamictal? My klonopin doesn't even feel like it's working with this tiltration. The lamictal seems to override it.

I see what your saying. I did not go far enough down the topics to see the anticonvulsant section. I just saw bipolar and went from there.

Share this post


Link to post
Share on other sites

Lamictal titratian is often rocky. It's really never pleasant until we reach our goal and hang there for a while.

For me, my body would settle down right about the time it was for the next increase which really sucked. I think it was about 2 weeks for my body to settle down.

1 person likes this

Share this post


Link to post
Share on other sites

Posted (edited)

10 hours ago, Blahblah said:

i felt a strange sensation like my head was being being compressed or filled with cotton.

I too felt this as well, but it did go away after a week or so after the increase. 

10 hours ago, AnnaSchneider7777 said:

I feel like I do when I first start taking an antidepressant? Since I tiltrated up on my lamictal  this time, I have insomnia. I feel just up. Not manic, not nervous or anything like that. I just have a hard time sleeping. Also, I take an antidepressant with it. I'm used to taking the red 25 mg. This time I got green 25 mg pills. Could that have anything to do with it? Or is it just the tiltration of lamictal? What has been your experience? How long did the up feeling last until your body settled on lamictal?

I would say mine took about 1-2 weeks. I think getting up in the morning was the hardest part.

Edited by KnickNak

Share this post


Link to post
Share on other sites

I seemed to adjust to the increases in Lamictal fairly quickly. However, I did have a huge problem when I went to one particular generic. I had an awful reaction to it, so it may be switching to a different generic with the different colored pills on the other medicine. 

Everybody is different, though. 

Share this post


Link to post
Share on other sites

The only side effects I ever got while starting Lamictal were a benign chest rash and insomnia. The rash went away within a few days, and the insomnia hung around a little longer. Doses above 100 mg were less activating for me, so I'd say that was probably the dose where things settled down in my experience.

Share this post


Link to post
Share on other sites

Day 3 has always been the worst for me. Usually the major side effects settle down on day 4, though I may feel kind of bleh for another few days. For me, the fuzzy brain feeling and can't-find-any-of-the-words last the longest; they resolve gradually over a week or two.

Share this post


Link to post
Share on other sites

I'm on lamictal for the 2nd time, and I've gone from 25 to 100 in about a month.  This past week has been horrible since I went to 100.  I feel on edge, not sleeping, anxiety is high.  I missed some doses of latuda last week, and I feel like maybe that has to do with it?  I feel way better today than I did yesterday so hopefully it's just an adjustment period.  I know what you mean though!   I couldn't sleep last night and almost got out of bed at 3 to paint a room in my house.  Rationally I went back to sleep though.  Yay!  Go me!

Share this post


Link to post
Share on other sites

My body isn't adjusting at all. Its been a month and nothing but insomnia and it gets worse with each dose increase.I'm wondering about Tegretol or Depakote. 

Share this post


Link to post
Share on other sites

It lasted until I was up to around 100-200 mg I think. 200mg was the target dose. I had to take Seroquel because I was too...far up.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now